- Open Access
Stability of solitonic solutions of Super KdV equations under susy breaking conditions
Boundary Value Problems volume 2013, Article number: 224 (2013)
A supersymmetric breaking procedure for Super Korteweg-de Vries (SKdV), preserving the positivity of the hamiltonian as well as the existence of solitonic solutions, is implemented. The resulting solitonic system is shown to have nice stability properties.
PACS Codes:12.60.Jv, 02.30.lk, 11.30.-j, 05.45.Yv, 02.30.Jr.
The breaking of supersymmetry in physical systems is always an interesting aspect to analyze. We consider a solitonic system  arising from the breaking of supersymmetry in the Super KdV system [2, 3]. In the latter, there is only one hamiltonian structure in distinction to the bi-hamiltonian one in the Korteweg-de Vries (KdV) system. The SKdV hamiltonian, however, is not manifestly positive. Nevertheless, the quantum formulation of the theory yields a manifestly positive definite self-adjoint operator. The stability of the ground state of the system is then assured from it. We considered in  the supersymmetry breaking of the SKdV system by changing the Grassmann algebra structure of the SKdV formulation to a Clifford algebra one. This susy breaking mechanism has already appeared in several works, see for example . One may then obtain a solitonic system with the same evolution equation for the new Clifford algebra-valued field as one had for the odd Grassmann algebra-valued one in the SKdV system, and what is more important, with a bounded from below hamiltonian. The system presents solitonic solutions, although the infinite set of local conserved quantities of SKdV breaks down. We will show in this work that this solitonic system has nice stability properties.
The stability in the sense of Liapunov of the one-soliton solution of KdV equation was first proven by Benjamin  and Bona . The proof makes use of the first few conserved quantities of the KdV equation. In particular, the fact that one of them is the square of norm is relevant in their argument. The use of conserved quantity was also considered in a stability argument by Boussinesq . In this paper, we make use of this main idea to prove stability of the one-soliton solution of the coupled equation, with fields valued on a Clifford algebra, derived from the supersymmetric breaking of the SKdV equation.
2 SKdV and the breaking of supersymmetry
The fields and describing SKdV equations  take values on the even and odd part of a Grassmann algebra, respectively. The SKdV equations are
To break supersymmetry, we consider the fields u and ξ taking values on a Clifford algebra instead of being Grassmann algebra-valued. We thus take u to be a real-valued field, while ξ to be an expansion in terms of the generators , of the Clifford algebra:
and are real-valued functions. We define , where . We denote as in superfield notation the body of the expansion those terms associated with the identity generator and the soul the remaining ones. Consequently, the body of , denoted by , is equal to . In what follows, without loss of generality, we rewrite simply as .
The system of partial differential equations arising from the breaking of supersymmetry, which has the required properties as discussed in  is
System (5) has the following conserved charges:
The system has multi-solitonic solutions, for example, , , , where is the one-soliton solution of KdV equation, a is an arbitrary real number, and .
It will be important in the following stability argument that
hence V is norm of . This property is absent for the system with a positive sign on the third term of the first equation in (5).
3 Stability properties of the system
We may now analyze the stability of the ground state as well as the stability of the one-soliton solution of system (5).
We start the analysis by considering an a priori bound for the solutions of system (5). We denote by the Sobolev norm
we now use
From (11), it follows that
where and . We notice that .
Consequently, given V and M, from the initial data and a solution satisfying those initial conditions, the is bounded by (12). The a priori bound is a strong evidence of the existence of the solution for . We will consider this existence problem elsewhere. In this work, we assume the existence of the solution and its continuous dependence on the initial data under smooth enough assumptions on the initial perturbation.
We consider the stability in the sense of Liapunov. In particular, we take the same definition as in : , a solution of (5), is stable if given ϵ, there exists δ such that for any solution of (5), satisfying at
for all .
and denote two distances to be defined.
We consider now the stability problem of the ground state solution , .
We take and to be the Sobolev norm .
At , we then have, using (13),
Consequently, from the a priori bound (12), we obtain for any
for any given ϵ, provided δ is conveniently chosen.
This argument proves the stability of the ground state solution.
We now consider the stability of the one-soliton solution , . The proof of stability is based on estimates for the u field, which are analogous to the one presented in [5, 6] while a new argument will be given for the ξ field. The distances we will use are
where denotes the group of translations along the x-axis. is a distance on a metric space obtained by identifying the translations of each . is related to a stability in the sense that a solution u remains close to only in shape but not necessarily in position.
We first assume that
and then we will relax this conditions to get the most general formulation of the stability problem.
Following , we define
where a is defined, for each , by
In , it was proven that the infimum is taken on finite values of y.
where we have used and that ϕ is the soliton solution of KdV equation, and hence it satisfies
We denote . We then have
where we have used .
Coming back to ΔM, we get
At , we will assume that
ΔM is a conserved quantity on the space of solutions of system (5). By taking δ small enough in (23), we can make ΔM as small as we wish. The second step in the proof of stability is to argue that at any , ΔM satisfies the bound
This bound completes the proof, in fact, we can make, at , as small as we wish, and hence, we can always satisfy (14) for any given ϵ.
We decompose ΔM into
We will now obtain a lower bound for .
We consider the operator with domain in the Hilbert space . It is a symmetric essentially self-adjoint operator. We denote with the same letter H its self-adjoint extension. It has two eigenvalues and and a continuous spectrum . The eigenfunctions are proportional to and , respectively, where . The spectral theorem for self-adjoint operators ensures the existence of a unitary transformation from the domain in the Hilbert space ℋ to . In the case in which , this unitary transformation may be realized in terms of the eigenfunctions and the hypergeometric functions which satisfy point to point
for , but do not belong to . Under the unitary map can be expressed
where belongs to . The action of H in ℋ corresponds to the multiplication by λ in :
We notice that for , the third term on the right-hand member belongs to . are normalized in order to have . , , are pairwise orthogonal with the internal product in .
If we denote , , it follows that
its left-hand member is zero, hence
for any on the space .
We consider first to have support in the complement of a neighborhood of . We may then consider , where is the characteristic function with value one in the interval and 0 otherwise. We have
for any in the support of .
It then follows, by decomposing , that
Since the considered is dense in , we conclude that (31) is valid for any .
We may always decompose as
and use (18) together with (31) to obtain
We now consider the Rayleigh quotient of any ξ in the domain of H
denotes the internal product in the space.
The eigenvalues satisfy (using the min-max theorem)
We thus get
From (27), and using , we obtain
and introducing a parameter
Consequently, using , we have
for any β satisfying . In particular, for ,
From (28) and (33), we get
and from (21),
we then obtain
for δ small enough.
The stability proof has then been completed.
We may now relax the assumptions (17) and (18). The assumption (17) may be removed by an application of the triangle inequality as is . While (18) may be relaxed by considering
which satisfies .
Using again the triangle inequality for the distance , we get
where is conserved by and bounded by at . The solitonic solution is then stable in the sense (13), (14).
Following , we considered the breaking of the supersymmetry in the Super KdV system and analyzed a solitonic model in terms of a Clifford algebra-valued field. We showed the stability in the Liapunov extended sense of the ground state and the one-soliton solution of the integrable model. The approach introduced in  to prove the stability of the solitonic solutions of KdV equation and extended here for Clifford-valued fields may also be used in the stability analysis of supersymmetric solitons in the bosonization scheme in [14, 15].
Independently of the original motivation, the breaking of supersymmetry, the system we analyzed in this paper is interesting, because it contains the same soliton solutions as the KdV equation but is more realistic in the sense that the symmetry associated to the infinite number of conserved charges of KdV is broken.
Restuccia, A, Sotomayor, A: The Hamiltonian structure of a coupled system derived from a supersymmetric breaking of Super KdV equations (2013). arXiv:1306.0528. http://arxiv.org/abs/1306.0528
Mathieu P: J. Math. Phys.. 1988, 29: 2499. 10.1063/1.528090
Manin YI, Radul AO: Commun. Math. Phys.. 1985, 98: 65. 10.1007/BF01211044
Seibert N: J. High Energy Phys.. 2003., 2003(6): Article ID 010
Benjamin TB: Proc. R. Soc. Lond. A. 1972, 328: 153-183. 10.1098/rspa.1972.0074
Bona J: Proc. R. Soc. Lond. A. 1975, 344: 363-374. 10.1098/rspa.1975.0106
Boussinesq, J: Mem. prés. div. Suv. Acad. Sci. Int. Fr. 23, 1 (1877)
Dargis P, Mathieu P: Phys. Lett. A. 1993, 176: 67-74. 10.1016/0375-9601(93)90318-T
Miura RM, Gardner CS, Kruskal MD: J. Math. Phys.. 1968, 9: 1204. 10.1063/1.1664701
Andrea S, Restuccia A, Sotomayor A: J. Math. Phys.. 2005., 46: Article ID 103517
Andrea S, Restuccia A, Sotomayor A: Phys. Lett. A. 2012, 376: 245-251. 10.1016/j.physleta.2011.10.060
Olver PJ, Sokolov VV: Commun. Math. Phys.. 1998, 193(2):245-268. 10.1007/s002200050328
Sokolov VV, Svinolupov SI: Theor. Math. Phys.. 1994, 100: 959-962. 10.1007/BF01016758
Gao XN, Lou SY: Phys. Lett. B. 2012, 707: 209-215. 10.1016/j.physletb.2011.12.021
Gao XN, Lou SY, Tang XY: J. High Energy Phys.. 2013., 2013(5): Article ID 029
AR and AS are partially supported by Project Fondecyt 1121103, Chile.
The authors declare that they have no competing interests.
Both authors contributed equally and read and approved the final manuscript.
About this article
Cite this article
Restuccia, A., Sotomayor, A. Stability of solitonic solutions of Super KdV equations under susy breaking conditions. Bound Value Probl 2013, 224 (2013). https://doi.org/10.1186/1687-2770-2013-224
- supersymmetric models
- integrable systems
- conservation laws
- nonlinear dynamics of solitons
- partial differential equations